Discussions By Condition: Allergies

Ibuprofen Allergy

Posted In: Allergies 0 Replies
  • Posted By: Goldana
  • August 25, 2009
  • 10:14 PM

A few weeks ago, my husband and I took a vacation with our children to the mountains. My 8 year old daughter had recent dental work done on a tooth and for some reason it died.
It was causing her a bit of pain on our last two days there, so I went down to the pharmacy and asked for a painkiller to hold her over until we got home. The pharmacist gave me a children's medication with Ibuprofen in it. I gave it to her in the car before heading back to the inn we were staying at.
By the time we had reached the inn, my daughter's upper lip and the area around her eye had become swollen. She felt sick to her stomach and she looked like someone had slapped her very hard across both cheeks (huge red spots). She also had red welt marks on her arms that she said were itchy.
I wanted to bring her to the hospital, but the closest one was quite far away. One of the people at the inn recommended that I bring my daughter to the army base at the top of the mountain. So I did, and we were able to locate a nurse there who confirmed it as an allergic reaction to Ibuprofen. He administered an Antihistamine and it worked rather quickly. She was feeling much better by that evening and all of the symptoms were gone by the next day.
Now I am wondering what kind of things we should be cautious about if she has this allergy to Ibuprofen? Do we have to avoid the whole family of NSAIDs? What about other medications like aspirin, antibiotics, etc.?

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?